Fixed point homomorphisms for parameterized maps

  • Roman Srzednicki
Open Access


Let X be an ANR (absolute neighborhood retract), \({\Lambda}\) a k-dimensional topological manifold with topological orientation \({\eta}\) , and \({f : D \rightarrow X}\) a locally compact map, where D is an open subset of \({X \times \Lambda}\) . We define Fix(f) as the set of points\({{(x, \lambda) \in D}}\) such that \({x = f(x, \lambda)}\) . For an open pair (U, V) in \({X \times \Lambda}\) such that \({{\rm Fix}(f) \cap U \backslash V}\) is compact we construct a homomorphism \({\Sigma_{(f,U,V)} : H^{k}(U, V ) \rightarrow R}\) in the singular cohomologies H* over a ring-with-unit R, in such a way that the properties of Solvability, Excision and Naturality, Homotopy Invariance, Additivity, Multiplicativity, Normalization, Orientation Invariance, Commutativity, Contraction, Topological Invariance, and Ring Naturality hold. In the case of a \({C^{\infty}}\) -manifold \({\Lambda}\) , these properties uniquely determine \({\Sigma}\) . By passing to the direct limit of \({\Sigma_{(f,U,V)}}\) with respect to the pairs (U, V) such that \({K = {\rm Fix}(f) \cap U \backslash V}\) , we define a homomorphism \({\sigma_{(f,K)} : {H}_{k}({\rm Fix}(f), Fix(f) \backslash K) \rightarrow R}\) in the Čech cohomologies. Properties of \({\Sigma}\) and \({\sigma}\) are equivalent each to the other. We indicate how the homomorphisms generalize the fixed point index.

Mathematics Subject Classification

54H25 55M20 


Fixed points of parameterized maps fixed point index fixed point homomorphisms 


  1. C.
    Crabb M. C.: The fibrewise Leray-Schauder index. J. Fixed Point Theory Appl. 1, 3–30 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  2. CJ.
    Crabb M. C., James I. M.: Fibrewise Homotopy Theory. Springer-Verlag, London (1998)CrossRefzbMATHGoogle Scholar
  3. Di.
    Dimovski D.: One-parameter fixed point indices. Pacific J. Math. 164, 263–297 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  4. D1.
    A. Dold, Lectures on Algebraic Topology. 2nd ed., Springer-Verlag, Berlin, 1980.Google Scholar
  5. D2.
    Dold A.: The fixed point transfer of fibre-preserving maps. Math. Z. 148, 215–244 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  6. Fu.
    Fuller F. B.: An index of fixed point type for periodic orbits. Amer. J. Math. 89, 133–148 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  7. G.
    Granas A.: The Leray-Schauder index and the fixed point theory for arbitrary ANRs. Bull. Soc. Math. France 100, 209–228 (1972)MathSciNetzbMATHGoogle Scholar
  8. GD.
    Granas A., Dugundji J.: Fixed Point Theory. Springer-Verlag, New York (2003)CrossRefzbMATHGoogle Scholar
  9. M.
    Massey W. S.: A Basic Course in Algebraic Topology. Springer-Verlag, New York (1991)zbMATHGoogle Scholar
  10. Sp.
    E. Spanier , Algebraic Topology. McGraw–Hill, New York, 1966.Google Scholar
  11. Sr1.
    Srzednicki R.: Periodic orbits indices. Fund. Math. 135, 147–173 (1989)MathSciNetGoogle Scholar
  12. Sr2.
    R. Srzednicki, The fixed point homomorphism of parameterized mappings of ANRs and the modified Fuller index. Preprint No. 143/1990, Fakultät und Institut für Mathematik der Ruhr-Universität Bochum, Germany.Google Scholar

Copyright information

© The Author(s) 2013

Open AccessThis article is distributed under the terms of the Creative Commons Attribution License which permits any use, distribution, and reproduction in any medium, provided the original author(s) and the source are credited.

Authors and Affiliations

  1. 1.Institute of MathematicsJagiellonian UniversityKrakówPoland

Personalised recommendations